Alabama, 2010Damaging Wind in Alabama, July 21, 2010
July 21, 2010 · NWS TAE · 1 event in 1 county or zone
A short-lived severe thunderstorm developed during the afternoon hours in association with an unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A short-lived severe thunderstorm developed during the afternoon hours in association with an unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 1:43 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 21, 1:43 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT WED JUL 21 2010
.SYNOPSIS...
THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE
FROM THE WESTERN ATLANTIC TO LA...AND A WEAK TROPICAL WAVE OVER
THE WESTERN GULF OF MEXICO. VAPOR IMAGERY AND UPPER AIR DATA
SHOWED A RIDGE FROM OK THROUGH GA AND INTO THE WESTERN
ATLANTIC...WITH PLENTY OF DRY AIR ALOFT. LOCAL RADARS WERE
UNUSUALLY QUIET...AS SO FAR THE WARM DRY AIR ALOFT HAS BEEN
SUPPRESSING DEEP MOIST CONVECTION. HOWEVER...THERE MAY BE ENOUGH
BOUNDARY LAYER MOISTURE AND INSTABILITY FOR A FEW SHOWERS OR
THUNDERSTORMS THIS EVENING.
&&
.SHORT TERM...
(TONIGHT THROUGH SATURDAY) THE FORECAST PERIOD WILL BE DOMINATED
BY DEEP LAYER RIDGING. THE LATEST NWP GUIDANCE INDICATES THAT
THURSDAY MAY NOT BE QUITE AS DRY AS TODAY...AS DEEP LAYER MOISTURE
IS FORECAST TO INCREASE A BIT (ESPECIALLY IN GA). STILL...THE
MOISTURE IS NOT EXPECTED TO BE ALL THAT IMPRESSIVE SO THE POP WILL
ONLY BE AROUND 30 PERCENT (BELOW CLIMO). FRIDAY IS FORECAST TO BE
SIMILAR TO THURSDAY IN TERMS OF THE DEEP LAYER MOISTURE PROFILE
AND MEAN NORTHEAST FLOW (1000-700 MB). MOISTURE WILL BE ON THE
INCREASE FRIDAY NIGHT AND SATURDAY AS A TROPICAL WAVE (CURRENTLY
NEAR HISPANIOLA) APPROACHES FROM THE EAST. THE LATEST GLOBAL
GUIDANCE (EXCLUDING THE GEM) DO NOT DEVELOP THIS WAVE...WHICH MEANS
THE ONLY IMPACT TO OUR REGION WOULD BE IN INCREASE IN SCATTERED
SHOWERS AND THUNDERSTORMS AND AN INCREASE IN WINDS AND SEAS.
TEMPERATURES WILL BE HOT...WITH HIGHS IN THE MID TO UPPER 90S
INLAND...AND INDEX VALUES EXCEEDING 100 DEGREES.
.LONG TERM...
(SATURDAY NIGHT THROUGH WEDNESDAY) THE VERY HOT UPPER LEVEL RIDGE
TO OUR NORTH WILL LIKELY REMAIN THE DOMINANT SYNOPTIC LEVEL
FEATURE THROUGH THE UPCOMING WEEKEND AND POSSIBLY INTO MUCH OF
NEXT WEEK...MOISTURE WILL BE ON THE INCREASE FROM THE SOUTHEAST AS
PREVIOUSLY MENTIONED ABOVE. WHETHER OR NOT WE WILL SEE ANY DIRECT
OR INDIRECT IMPACTS FROM THE TROPICAL DISTURBANCE NEAR THE
DOMINICAN REPUBLIC DURING THIS TIME IS STILL MUCH TOO EARLY TO
PROJECT...BUT THE INFLUX OF DEEP LAYER TROPICAL MOISTURE INTO THE
REGION FROM THE SOUTHEAST SHOULD ALLOW POPS TO RETURN TO NEAR
CLIMATOLOGICAL NORMALS WITH A MORE ACTIVE SEA BREEZE CIRCULATION
DRIVING THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
HOWEVER...THE INFLUENCE OF THE UPPER LEVEL HIGH WILL STILL BE FELT
IN THE TEMPERATURES DEPARTMENT ...WITH BOTH HIGHS AND LOWS
AVERAGING SEVERAL DEGREES ABOVE NORMAL THROUGH MUCH OF THE PERIOD.
&&
.AVIATION...
THRU 18Z THU EXPECTING VFR THROUGH THE PERIOD WITH THE EXCEPTION
OF POSSIBLE 5SM BR THU MORNING FOR DHN...ABY...AND VLD. 20 PERCENT
OR LOWER CHANCE OF SHWRS/TSTMS FOR WED AFTERNOON THRU THU 18Z
ACROSS THE REGION...WITH LOWER CHANCES TO THE NORTH EXPECT VERY
FEW SHOWERS AND THUNDERSTORMS TO DEVELOP AS THE STRONG UPPER LEVEL
RIDGE SUPPRESSES CONVECTION...THERE ARE ONLY SCT CB GROUPS IN THE
TAFS FOR THIS AFTERNOON FOR TLH AND ECP.
&&
.MARINE...
SO FAR SEAS HAVE BEEN A BIT HIGHER THAN THE SWAN WAS
FORECASTING...BUT WE EXPECT THEM TO DIMINISH TONIGHT AS THE WIND
SPEEDS WEAKEN. CAUTION LEVELS MAY BE REACHED FRIDAY NIGHT AS A
TROPICAL WAVE DRAWS NEAR.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 96 74 96 76 / 10 30 20 20 20
PANAMA CITY 76 93 76 91 77 / 10 20 20 30 20
DOTHAN 75 99 74 97 75 / 20 30 30 30 20
ALBANY 76 97 75 97 75 / 20 40 30 20 20
VALDOSTA 73 95 73 95 74 / 10 30 20 20 20
CROSS CITY 73 96 73 94 75 / 10 20 10 30 30
APALACHICOLA 76 92 77 91 79 / 10 20 10 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WX...M BARRY/MOORE
LONG TERM...GOULD
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jul 21, 2:26 AM CST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EDT WED JUL 21 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-220830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
426 AM EDT WED JUL 21 2010 /326 AM CDT WED JUL 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...HEAT INDICES WILL CLIMB INTO THE 105 TO 108 RANGE TODAY AND
THURSDAY...
...MODERATE RISK FOR RIP CURRENTS ALONG THE PANHANDLE BEACHES WEST
OF MEXICO BEACH TODAY...
HOT AND DRY CONDITIONS COMBINED WITH LOWER CLOUD COVERAGE AND
RAIN CHANCES WILL ALLOW TEMPERATURES TO REACH THE MID AND UPPER
90S WITH HEAT INDEX VALUES REACHING THE 105 TO 108 RANGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE HOT CONDITIONS WITH LESS THAN NORMAL AFTERNOON SHOWER AND
THUNDERSTORM COVERAGE WILL ALLOW HEAT INDICES TO NEAR THE 105 MARK
ONCE AGAIN THURSDAY. OVER THE WEEKEND...INCREASING MOISTURE AND RAIN
CHANCES WILL REMAIN POSSIBLE AS A TROPICAL WAVE APPROACHES THE
LOCAL AREA FROM THE SOUTHEAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
Thunderstorm Wind, Dale
- When
- July 21, 5:15 PM CST
- Where
- Dale County, Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 31.440, -85.640
Three trees were blown down and some damage to a mobile home occurred. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 21, 20101 death · 17 injured · 1 event
- Flash Flood in Ohio, July 21, 20101 death · 4 injured · $300,000 · 1 event
- Heat in Alabama, July 21 to 26, 201020 injured · 11 events
- Rip Current in Michigan, July 21, 20101 death · 1 event
- Flash Flood and Hail in Vermont, July 21, 2010$1.8 million · 2 in hail · 48 events
- Tornado and Flash Flooding in Iowa, July 21 to 22, 2010$2.0 million · EF1 · 11 events
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2010$6.0 million · 50 kt wind · 4 events
- Flash Flooding and Hail in Iowa, July 21 to 22, 20104 injured · $685,000 · 1 in hail · 14 events
- Tornado and Flood in Connecticut, July 21, 2010$691,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, July 21, 2010$680,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Maine, July 21, 20101 injured · $70,000 · EF1 · 32 events
- Hail and Damaging Winds in New York, July 21, 2010$61,000 · 2 in hail · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253050.